MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; Deep brain stimulator for obsessive compulsive disorder (OCD)

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; Deep brain stimulator for obsessive compulsive disorder (OCD)
Model Number 37612
Medical Device Problem Codes Migration or Expulsion of Device (1395); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Codes Pneumonia (2011); Electric Shock (2554); Skin Inflammation/ Irritation (4545)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient has been experiencing a stinging sensation above the implant site, particularly during recharging, which is described as feeling like an electrical shock.This issue has been ongoing for the past couple of years.The patient expressed concern about the possibility of a fracture and noted that the implant has been shifting since approximately 2021, with the skin over the implant appearing very thin.The patient also reported that in (b)(6) 2023, after developing pneumonia and coughing frequently, their ocd symptoms worsened abruptly.The patient mentioned seeing a healthcare provider, who indicated that impedances appeared normal.The patient, lacking a current managing physician, has experienced difficulty finding a new provider due to having received the implant for ocd.Device information was reviewed, and the patient was redirected to their healthcare provider for further evaluation and management of their concerns.

Brand Name
ACTIVA
Common Device Name
Deep brain stimulator for obsessive compulsive disorder (OCD)
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22710873
Report Number3004209178-2025-13180
Device Sequence Number18544720
Product Code OLM
UDI-Device Identifier00643169105492
UDI-Public(01)00643169105492(17)180114
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
H050003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2018
Device Model Number37612
Device Catalogue Number37612
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/05/2025
Date Device Manufactured02/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale